MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE
Catalog Number LONG60A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent: 8/13/2025 d4: batch # unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This report is related to a journal article; therefore, no product will be returned for analysis and the batch history records cannot be reviewed as the lot/batch number has not been provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Does the author/surgeon believe that the ethicon devices mentioned in this article caused/contributed to the reported events in the article? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
This complaint is from a literature source.The following literature cite has been reviewed: ishiyama y, hirano y, sasaki m, akuta s, yoshizawa m, yamato m, nakanishi a, minagawa y, hayashi h, fujii t, okazaki n, ishii t, hiranuma c.End-to-end anastomosis with echelon endopath¿ staple line reinforcement for right-sided colon cancer: safety and feasibility.In vivo.2025 may-jun;39(3):1573-1579.Doi: 10.21873/invivo.13957.Pmid: 40294993; pmcid: pmc12041969.The aim of this retrospective study aimed to evaluate the efficacy and safety of feea with slr compared to conventional feea in elective right-sided colon cancer surgery.Between february 2019 and december 2022, a total of 159 (surgical technique group; 90 and non surgical technique group; 69) consecutive patients who underwent elective surgery for right-sided colon cancer.Echelon flex (ees) was used to dissect and anastomosed the ileum and colon in surgical technique (slr group), while it was used to closed the common hole in non-slr.While echelon endopath (ees) was used to closed the common hole.Reported complications: echelon flex (ees), echelon endopath (ees, slr group (n=90), non slr group (n=69).Slr group (n=90), postoperative anastomotic bleeding (n=2), treatment: not provided.Non slr group (n=69), postoperative anastomotic bleeding (n=2), treatment:.One case in the non-slr group required a blood transfusion.Anastomotic leakage (n=1), treatment: not provided.In conclusion, slr represents a safe and effective adjunctive technique for feea in right-sided colon cancer surgery.Further validation through larger prospective studies is warranted to confirm these preliminary results.

Brand Name
ECHELON FLEX 60 LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key22797478
Report Number3005075853-2025-06434
Device Sequence Number12922441
Product Code GDW
UDI-Device Identifier10705036002444
UDI-Public10705036002444
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLONG60A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2025
Initial Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECR60B (X2); UNK_ECHELON ENDOPATH STAPLE LINE REINFORCEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown